We observed transient, erythematous skin eruptions in 6 patients during the intravenous administration of interferon (INF)-alpha for chronic active hepatitis C. The eruptions appeared 5 to 14 days (mean: 6.8 days) after initiating its administration. They were localized or disseminated and consisted of edematous, erythematous, and/or papular changes. Vesicles and petechiae also appeared in some cases. The eruptions disappeared in 10 to 14 days, despite the continuance of INF-alpha and without specific treatment. Histological examination obtained from skin eruptions revealed perivascular infiltration of lymphoid cells, the majority which were CD4-positive, of the upper dermis. Edematous changes were present in the papillary dermis. Vascular endothelial cells in the upper dermis expressed both intercellular adhesion molecule-1 (ICAM-1) and endothelial leukocyte adhesion molecule-1 (ELAM-1), while the epidermal keratinocytes produced neither. These findings suggested a nonallergic mechanism for such eruptions.